Re: Prascend


Janna Burdett <tjburdett2@...>
 

I see you have started your mare on Evitex.  What is your thoughts of the product

On Thu, Dec 4, 2014 at 11:53 PM, muriel318@... [EquineCushings] <EquineCushings@...> wrote:
 

I have a 23 year old female lipazzaner.  She was diagnosed with Cushings this past spring.  Vet prescribed prascend 1/2 tablet once a day.  She never went off her feed but she had terrible side effects.  Lethagic, depression,

SEVERE muscular/skeleton pain (yes, the package insert did mention that about 4 horses out of 122 had muscular skeletal pain).  She could barely move.  Kept her on the medication for 20 some days and the side effects just got worse as time went on.  Tried to explain what happened to the vet but was told they had never heard of such a thing and said to keep her on it!  I didn't because she was miserable.  3 days after she was off this drug, she was her old self.  The only problem she had at this time was that she had not shed out all her winter coat.  Started her on a product called Full Stride by Pureform for cushing horses that has high amounts of chromium etc.  She shed out the rest of winter coat and looked beautiful.  Fall came and she got laminitis for the first time.  My fault for not understanding hormone issues and sugar increasing in the grass in fall.  Anyway, had the same vet group come but a different vet.  Was reprimanded for taking her off prescend. Did not believe side effects she had earler in spring.  They insisted I try it again but start at 1/4 tablet a day graduallly increasing it to the 1/2 tablet.  "Emma" just kept getting worse.  To make a long story short, she started swaying from one front foot to the other tapping the tip of her hoof on the ground.  All day long she swayed and tapped.  She could not turn in her stall.  Was told to increase Prescend to 1/2 tablet.  Had been on 1/4 tablet for over 4 weeks, 3 days after increasing, she would not move.  Stood in the same spot in her stall going on 4 days.  Could hardly walk, could not turn and was practically falling on us.  Was talking to vet this entire time.  Was ready to put her down but because of the spring experience with prascend decided to wean her off and see what happened.  10 days later, she could walk and turn again and stopped the toe tapping and swaying!!  I contacted a more holistic vet and have her on cyproheptadine and evitex, previcox, full stride, a probiotic (KLPP), ocotea oil, traumeel.  This ordeal started Sept. 20th.  Today, 12/04/14, I let her out in a larger paddock for the first time.  She trotted a little and moved better than ever!  Please be aware that any drug can have side effects. Horses, just like people are unique. What might work for one may not work for another.  This experience was very upsetting because of the failure of the vets to recognize my horse could not tolerate this drug and needed something else.  I will contact the company because this was not a pergolide veil that was going to pass.  I just wanted to get this out there in case someone else has a similar experience.  Do not put your horse down until you take them off and see if they will get better with a different plan.  Thanks.  




--
Janna Burdett
770-971-4327 (home)
404-863-5652 (cell)

Join main@ECIR.groups.io to automatically receive all group messages.